Doctor insights on:
I overdosed on 2300 mg of Zoloft, then a day later, I did 2100mg of Zoloft and 140 mg of Lexapro (escitalopram).
I've been having hallucinations.
Find a safe place: Please find someone you trust to help you get to a safe place - or call on your own. The risks are high and I have a feeling that you can feel much better w/ the right treatment. It would include serious therapeutic attention to your learning how to take better care of yourself. Those may not be the best Rx's - so a full eval should be done. I hope you find what you need. Best wishes! ...Read more
Yes, but...: For psychosis and hallucinations related to psychosis, antipsychotic medications are the best treatment. Sertraline is an antidepressant and useful if there is a concurrent depression with the psychotic disorder. Sertraline will not treat the psychosis or hallucinations though. ...Read more
Zoloft (sertraline): All drugs have effects and side effects. Typically Zoloft (sertraline) and the other SSRI's cause insomnia (do not take before bedtime), but paradoxically, they can also cause somnolence, sleepiness and a feeling of the blahs- like your emotional spectrum is narrowed. Get a good psychiatric evaluation. ...Read moreSee 3 more doctor answers
Zoloft (sertraline) can poop out: Yes. It is an interesting antidepressant. I find that it works for a while at one dose, and that the dose may need to be increased several times during treatment because of depression breakthrough. Sometimes it stops working altogether and then this is the tie that your psychiatrist will really earn his or her money coming up with a new treatment regimen which may still include zoloft (sertraline).. ...Read more
Taper: As long as one tapers off under medical supervision it is usually tolerable. Tapering too fast or stopping cold turkey can lead to serotonin discontinuation syndrome. Paxil (paroxetine) is one of the more difficult to take off. Most people do fine with a taper. Take care. ...Read moreSee 1 more doctor answer